Alert archive / Louisiana / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 34, NWS Shreveport, LA

February 12, 2008Bossier Parish, Caddo Parish, Louisiana; Lafayette County, Miller County, Arkansas

NWS Shreveport, LA issued this severe thunderstorm warning at Feb 12, 2008, 5:32 AM CST for Bossier Parish, Caddo Parish, Louisiana; Lafayette County, Miller County, Arkansas. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 12, 2008, 5:32 AM CST (11:32 UTC)
Expired
Feb 12, 2008, 6:15 AM CST
In force
43 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon

Counties Lafayette County, AR, Miller County, AR, Bossier Parish, LA, Caddo Parish, LA

The radar

The Shreveport radar (KSHV), 57 km from the middle of the area, began a volume at 11:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 12, 3:57 AM CST, 1 hour 35 minutes earlier.

Area forecast discussion, Feb 12, 3:57 AM CST, 1 hour 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
357 AM CST TUE FEB 12 2008

.DISCUSSION...
LINE OF CONVECTION CONTINUES TO MOVE SOUTHEAST THIS MORNING ABOUT
30 MPH AND EXPECTING MUCH OF THE RAIN TO BE TAPERING OFF ACROSS
OUR EXTREME NORTHWEST ZONES CLOSE TO SUNRISE. HAVE HIGH POPS
ACROSS THE BOARD TODAY AND DEPENDING ON WHERE THE BACK EDGE OF THE
PRECIPITATION IS SHORTLY BEFORE 800 AM...WILL UPDATE THEN TO LOWER
OR REMOVE POPS NORTHWEST OF THE I-30 CORRIDOR. TEMPS WILL FALL
THROUGH THE DAY BEHIND THE FRONT AND THEN LIKELY STABILIZE THIS
AFTERNOON ACROSS THE NORTHWEST. WILL GET A GOOD GUST WITH THE FRONT
ITSELF THIS MORNING/AFTERNOON AND THEN I HAVE KEPT WINDS JUST BELOW
LAKE WIND ADVISORY CRITERIA FOR THE REMAINDER OF THE DAY POST
FRONTAL.

MARGINAL HAIL THREAT THIS MORNING EVEN THOUGH WILL WILL CONTINUE TO
SEE GOOD 700-500MB LAPSE RATES NEAR 7-8 DEG FOR A GOOD PART OF THE
MORNING. ALSO GETTING GOOD RAINFALL RATES WITH NEAR ONE INCH PER
HOUR AMOUNT EMBEDDED IN THE LINE OF CONVECTION ITSELF. WILL
CONTINUE LOCALLY HEAVY RAIN MENTION IN THE ZONES FOR TODAY. HAVE
TRIMMED SEVERE POSSIBILITY TO OUR SOUTHERN ZONES FOR TODAY.
ATMOSPHERE WILL HAVE A CHANCE TO WARM BACK UP BY LATE MORNING/
EARLY AFTERNOON FOR A HAIL/WIND THREAT BUT AGAIN...THINK THAT THIS
WILL BE MARGINAL.

SYSTEM EXITS OUR EASTERN ZONES THIS EVENING AND WE ARE LEFT WITH
DECREASING CLOUDS AND COLD TEMPERATURES. EXPECT A QUICK MODERATING
TREND BY WED INTO THU AS WINDS COME BACK AROUND TO THE SOUTH IN
EARNEST DURING THE DAY THURSDAY AND MOISTURE IS NOT FAR BEHIND.
RAIN ENTERS THE PICTURE ONCE AGAIN LATE THURSDAY NIGHT WITH RAIN
BECOMING LIKELY ACROSS THE REGION ON FRIDAY. THERE IS MORE MODEL
CONSENSUS NOW OF A SLOWER TROUGH EJECTION INTO THE SOUTHERN PLAINS
FOR THE WEEKEND AND AS A RESULT...WE WILL GO WITH LIKELY POPS FRIDAY
THROUGH SATURDAY NIGHT AND WILL DRY THINGS DOWN SUNDAY NIGHT. IT
MUST BE NOTED THAT THE 00Z ECMWF CONTINUES TO BE THE SLOWER
SOLUTION AND DOES NOT EXIT THE TROUGH THROUGH THE LOWER MISS VALLEY
UNTIL MONDAY. OUR REASONING IS A SPLIT OF THE GFS/ECMWF.

PRELIMS TO FOLLOW...13.

&&

.AVIATION...
KSHV RADAR LOOKING AT A SOLID LINE OF TSTMS ALONG AND LAGGING A BIT
BEHIND THE SFC COLD FRONT NOW...FROM KTRL...TO KDEQ AND MOVING ESE
AT 28 KTS.  MANY TERMINALS STILL HANGING ON TO VFR FOR NOW...BUT
MVFR CIGS HAVE BEEN IN AND OUT AND CIGS WILL RAPIDLY DETERIORATE AS
STRATUS FORMS ALONG AND JUST AHEAD OF A COLD FRONT IN RAIN AREAS.
EXPECT SCATTERED TO NUMEROUS SHRWS/TSTMS ALONG THE FRONT 10-13Z OVER
THE REMAINING WEST AND 13-18Z OVER THE EAST.  SFC WINDS WILL BE S-SW
MAYBE AS HIGH AS 10 TO 20 KTS...THEN SHIFTING TO NW 15G25 KTS AND
LEVELING OFF 10 TO 15KTS THIS AFTERNOON FROM NW.  THE IFR/MVFR
CIGS/VSBYS WILL LINGER BEHIND THE CONVECTION EARLY THIS
MORNING...BUT OUR CIGS WILL IMPROVE TO VFR FROM NW TO SE DURING THE
EARLY AFTERNOON AS NW FLOW DEEPENS THE COLD...DRY AIR. /24/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  64  31  55  36 /  80  10   0   0
MLU  64  34  52  30 /  80  20   0   0
DEQ  47  24  53  30 /  80   0   0   0
TXK  49  28  53  38 /  80   0   0   0
ELD  61  30  52  29 /  80  10   0   0
TYR  52  29  57  42 /  80   0   0   0
GGG  61  29  56  39 /  80   0   0   0
LFK  65  31  58  38 /  80  20   0   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

13/24
Hazardous weather outlook, Feb 11, 12:00 PM CST, 17 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CST MON FEB 11 2008

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-121200-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CST MON FEB 11 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.

.DAY ONE...TODAY AND TONIGHT...

SHOWERS AND THUNDERSTORMS ARE EXPECTED TO ACCOMPANY A STRONG COLD
FRONT LATE TONIGHT ACROSS PORTIONS OF NORTHEAST TEXAS...SOUTHEAST
OKLAHOMA...SOUTHWEST ARKANSAS AND EXTREME NORTHWEST LOUISIANA. SOME
OF THESE STORMS COULD BECOME STRONG TO SEVERE PRODUCING LARGE
HAIL...MAINLY ALONG AND NORTH OF THE INTERSTATE 30 CORRIDOR OF
NORTHEAST TEXAS...SOUTHEAST OKLAHOMA AND SOUTHWEST ARKANSAS TOWARDS
MIDNIGHT. THIS ACTIVITY IS EXPECTED TO SPREAD SOUTH AND EAST TOWARDS
THE INTERSTATE 20 CORRIDOR OF NORTHEAST TEXAS AND EXTREME NORTHWEST
LOUISIANA TOWARDS SUNRISE WITH LARGE HAIL THE PRIMARY THREAT. ALONG
WITH LARGE HAIL...VERY HEAVY RAINFALL IS EXPECTED WITH RAIN TOTALS
BETWEEN MIDNIGHT AND SUNRISE TUESDAY MORNING BETWEEN ONE AND THREE
INCHES ALONG AND NORTH OF THE INTERSTATE 30 CORRIDOR.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

SHOWERS AND THUNDERSTORMS WILL BE ONGOING ACROSS NORTHEAST
TEXAS...SOUTHWEST ARKANSAS AND EXTREME NORTHWEST LOUISIANA BY
SUNRISE TUESDAY MORNING. THESE STORMS WILL MOVE ACROSS THE SOUTHERN
HALF OF NORTHEAST TEXAS AS WELL AS THE REMAINDER OF NORTHWEST AND
NORTH CENTRAL LOUISIANA DURING THE DAY TUESDAY. THUNDERSTORM
INTENSITY SHOULD WEAKEN SOME TUESDAY MORNING BUT HAIL WILL CONTINUE
TO BE POSSIBLE WITH ANY STRONG THUNDERSTORMS DURING THE DAY TUESDAY.
LOCALLY HEAVY RAINFALL AMOUNTS OF ONE TO TWO INCHES WILL ALSO BE
POSSIBLE DURING THE DAY TUESDAY ACROSS THE SOUTHERN HALF OF
NORTHEAST TEXAS INTO NORTHWEST AND NORTH CENTRAL LOUISIANA.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER...HAM RADIO OPERATOR...AND EMERGENCY MANAGEMENT
PERSONNEL ACTIVATION...COULD BE NEEDED LATER TONIGHT INTO THE PRE
DAWN HOURS TUESDAY DUE TO THE THREAT OF SEVERE THUNDERSTORMS.

17

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 12, 6:47 AM CSTSevere Thunderstorm WarningSHVGregg, Harrison, Marion, Panola, Rusk, Upshur58 min
Feb 12, 7:41 AM CSTSevere Thunderstorm WarningSHVHarrison, Panola64 min
Feb 12, 8:23 AM CSTSevere Thunderstorm WarningSHVShelby67 min
Feb 12, 8:58 AM CSTSevere Thunderstorm WarningSHVBienville62 min
Feb 12, 9:12 AM CSTSevere Thunderstorm WarningSHVNatchitoches, Red River63 min
Feb 12, 9:38 AM CSTSevere Thunderstorm WarningSHVJackson, Winn67 min
Feb 12, 10:11 AM CSTSevere Thunderstorm WarningSHVGrant, Winn64 min
Feb 12, 10:30 AM CSTSevere Thunderstorm WarningSHVCaldwell, LaSalle60 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2008Severe Thunderstorm Warnings in Arkansas, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.